Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 29, 2021, 5:37 PM CDT for Putnam County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 29, 2021, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
County Putnam County, TN
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS84 KOHX 292237 SPSOHX Special Weather Statement National Weather Service Nashville TN 537 PM CDT Tue Jun 29 2021 TNZ032-064-065-292315- Putnam TN-De Kalb TN-White TN- 537 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB... NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 615 PM CDT... At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near Sparta, moving northwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Sparta, Burgess Falls State Park, Hamptons Crossroads and Bakers Crossroads. This includes Interstate 40 between mile markers 285 and 288. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3597 8539 3588 8553 3606 8577 3616 8549 TIME...MOT...LOC 2236Z 144DEG 15KT 3596 8552 $$ Schaper
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:00 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 29, 2:00 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 200 PM CDT Tue Jun 29 2021 .DISCUSSION... It's another soupy day for most across Middle TN, however, some have found relief in the way of the remnants of Danny this afternoon. In fact, the northern edge of Danny has tapped into some pretty unstable air, allowing for a few storms to produce hail close to severe limits. Rainfall totals have been healthy, too, with some getting a quick inch and a half or better. These storms should continue to translate to the west and northwest over the next several hours and with plenty of instability along and north of I-40 to tap into, a few strong to severe storms will be possible for the next few hours. Quarter sized hail and gusty winds will be the main concerns. Scattered showers are possible through early evening even behind these heavier storms, but once we lose the heating of the day, the spigot should turn off for the night. While coverage should be a little less than we've seen so far today, Wednesday should bring diurnal chances of showers and thunderstorms once again. The good news, tomorrow should be the last of the 90+ degree days for the rest of the week. The bad news, that'll be because of additional storms expected in here Thursday and Thursday night. Models continue to show an unseasonable cold front is expected to push through the region late Thursday night/Friday morning. Ahead of said front, widespread showers and thunderstorms are expected. Rainfall totals will be up there, with anywhere from 1 to 3 inches expected with the front. Some totals could be slightly higher than that because of elevated PWs (2+ inches) as the front moves through, bringing efficient rainfall to the mid-state. I don't expect any widespread issues, but I wouldn't be surprised to hear of some localized flooding issues by Friday morning. Beyond the rain, forecast soundings still look pretty tame. Bulk shear values are slightly higher than yesterday (25-30 kts) but on the whole, there doesn't seem to be the organizational aspects needed for a severe threat. That said, Thursday could provide a strong storm or two. It is summer and any heat added to the lifting forces of a front means there's at least a chance. After frontal passage on Friday, those who dislike summer are going to be thrilled. Much drier air and temperatures several degrees below normal are expected for your Independence Day weekend. We'll start to warm back towards 90 Monday and Tuesday, so if you like it cooler, get out and take advantage this weekend. && .AVIATION... 18Z TAF DISCUSSION. Mostly VFR conditions with occasional MVFR expected with passing storms this afternoon. With only isolated showers and a few storms around the Plateau, CSV may be able to get by without any direct impacts. BNA, MQY, and CKV are likely to see some passing storms with brief heavy rainfall and gusty winds between now and 01z. Conditions will become calm overnight with scattered to broken mid clouds. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 89 73 86 70 / 40 60 30 80 80 Clarksville 71 87 71 83 66 / 30 60 40 80 80 Crossville 66 83 67 80 66 / 30 60 30 80 90 Columbia 69 88 70 87 70 / 30 50 30 80 80 Lawrenceburg 69 87 70 87 70 / 30 50 30 80 90 Waverly 70 86 71 84 67 / 40 60 30 80 80 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Jun 29, 1:57 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 157 PM CDT Tue Jun 29 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-301900- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 157 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will continue through the afternoon, with some storms being strong and able to produce some gusty winds, hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional showers and thunderstorms will move in Wednesday through Friday, with some strong storms possible during the afternoon Wednesday and again Thursday afternoon and evening. Gusty winds and heavy rain will be the main threats. Any area that sees multiple rounds of heavy rain today through Friday could see some minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jun 29, 3:21 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
321 PM CDT Tue Jun 29 2021
TNZ005-023-024-292100-
Stewart TN-Humphreys TN-Houston TN-
321 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEWART...HOUSTON AND
NORTH CENTRAL HUMPHREYS COUNTIES UNTIL 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tennessee Ridge, or near Erin, moving northwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waverly, Dover, Erin, Tennessee Ridge, Cumberland City and Houston
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3655 8780 3637 8759 3634 8759 3634 8755
3631 8752 3607 8775 3613 8792 3617 8792
3618 8793 3622 8795 3626 8794 3631 8796
3635 8798 3637 8800
TIME...MOT...LOC 2021Z 117DEG 19KT 3623 8775
SchaperSpecial weather statement, Jun 29, 3:25 PM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Nashville TN 325 PM CDT Tue Jun 29 2021 TNZ006-025-026-292115- Dickson TN-Cheatham TN-Montgomery TN- 325 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON... SOUTHEASTERN MONTGOMERY AND NORTHERN CHEATHAM COUNTIES UNTIL 415 PM CDT... At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near Ashland City, moving west at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Ashland City, Clarksville, Pleasant View and Cheatham Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3636 8697 3622 8705 3624 8739 3653 8732 TIME...MOT...LOC 2025Z 110DEG 16KT 3633 8709 Schaper
Local storm report, Jun 29, 3:33 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG E BURNS 36.05N 87.31W
06/29/2021 DICKSON TN SOCIAL MEDIA
A COUPLE TREES DOWN IN THE DICKSON AND BURNS AREA
&&
EVENT NUMBER OHX2100554
MR3Special weather statement, Jun 29, 4:07 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
407 PM CDT Tue Jun 29 2021
TNZ008-292200-
Sumner TN-
407 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
500 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Westmoreland, or 9 miles northeast of Gallatin,
moving northwest at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Portland, Mitchellville, Oak Grove and Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8627 3641 8632 3651 8663 3664 8654
3665 8651 3665 8647
TIME...MOT...LOC 2107Z 115DEG 15KT 3650 8637
SchaperSpecial weather statement, Jun 29, 4:30 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
430 PM CDT Tue Jun 29 2021
TNZ066-292215-
Cumberland TN-
430 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUMBERLAND COUNTY
UNTIL 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockwood, moving northwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi and Cumberland
Mountain State Park.
This includes Interstate 40 between mile markers 320 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3578 8488 3577 8491 3576 8492 3577 8493
3576 8498 3594 8512 3607 8480 3605 8479
3600 8472 3591 8468
TIME...MOT...LOC 2129Z 135DEG 16KT 3582 8468
SchaperSpecial weather statement, Jun 29, 5:37 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 537 PM CDT Tue Jun 29 2021 TNZ032-064-065-292315- Putnam TN-De Kalb TN-White TN- 537 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB... NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 615 PM CDT... At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near Sparta, moving northwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Sparta, Burgess Falls State Park, Hamptons Crossroads and Bakers Crossroads. This includes Interstate 40 between mile markers 285 and 288. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3597 8539 3588 8553 3606 8577 3616 8549 TIME...MOT...LOC 2236Z 144DEG 15KT 3596 8552 Schaper
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:36 PM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Jun 29, 10:56 AM CDT | Special Weather Statement | OHX | Marshall | 34 min |
| Jun 29, 12:13 PM CDT | Special Weather Statement | OHX | Bedford | 32 min |
| Jun 29, 12:22 PM CDT | Special Weather Statement | OHX | Wayne | 38 min |
| Jun 29, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 13 min |
| Jun 29, 12:56 PM CDT | Special Weather Statement | OHX | Lewis | 34 min |
| Jun 29, 1:09 PM CDT | Special Weather Statement | OHX | Wayne | 36 min |
| Jun 29, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 33 min |
| Jun 29, 1:33 PM CDT | Special Weather Statement | OHX | Perry | 42 min |
| Jun 29, 2:11 PM CDT | Special Weather Statement | OHX | Perry | 34 min |
| Jun 29, 2:28 PM CDT | Special Weather Statement | OHX | Dickson | 32 min |
| Jun 29, 2:53 PM CDT | Special Weather Statement | OHX | Wilson | 37 min |
| Jun 29, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 34 min |
| Jun 29, 3:21 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 39 min |
| Jun 29, 3:25 PM CDT | Special Weather Statement | OHX | Cheatham | 50 min |
| Jun 29, 4:07 PM CDT | Special Weather Statement | OHX | Sumner | 53 min |
| Jun 29, 4:30 PM CDT | Special Weather Statement | OHX | Cumberland | 45 min |
| Jun 29, 5:44 PM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.